MAUDE Adverse Event Report: SMITH & NEPHEW, INC. VERSABOND 40 GRAM F2; BONE CEMENT

SMITH & NEPHEW, INC. VERSABOND 40 GRAM F2; BONE CEMENT
Catalog Number 71271340
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/02/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during intra-operative discarding of the self-locking prosthetic stem to the cement prosthetic interface.
 
Additional Manufacturer Narrative
A relationship, if any, between the subject bone cement and implant reported event could not be determined since product was not returned.Without supporting clinical/medical documents a thorough investigation cannot be performed.The complaint could not be verified, nor could a root cause be determined with confidence.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.This investigation could not verify or identify any evidence of product contribution to the reported problem.Based on this investigation, the need for corrective action is not indicated.If any product associated with this event is returned at a future date, the evaluation will be reopened for investigation.Our investigation including a review of complaint history for the listed product revealed no prior complaints for the listed failure mode with the same batch number.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.Should clinical information become available, a clinical review will be conducted.No additional actions are being taken at this time; however we will continue to monitor for future complaints and investigate as necessary.Should additional event information be received, the complaint will be reopened and reevaluated.

Brand Name
VERSABOND 40 GRAM F2
Common Device Name
BONE CEMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8181288
Report Number1020279-2018-02837
Device Sequence Number1914863
Product Code LOD
UDI-Device Identifier03596010494726
UDI-Public03596010494726
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K033509
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2019
Device Catalogue Number71271340
Device Lot Number16LC01690
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/21/2018
Supplement Date Received by Manufacturer11/21/2018
Initial Report FDA Received Date12/19/2018
Supplement Report FDA Received Date04/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1